Arkansas, 2018Flash Flood in Arkansas, February 24, 2018
February 24, 2018 · NWS TSA · 1 event in 1 county or zone
Widespread showers and thunderstorms to the north of a stalled frontal boundary produced locally heavy rainfall across much of northwestern Arkansas on the 23rd and 24th. 5 and 5 inches of rain, which resulted in some flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread showers and thunderstorms to the north of a stalled frontal boundary produced locally heavy rainfall across much of northwestern Arkansas on the 23rd and 24th. Portions of Benton County received between 2.5 and 5 inches of rain, which resulted in some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 23, 9:32 PM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Feb 23, 9:32 PM CST, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
932 PM CST Fri Feb 23 2018
...UPDATE...
.DISCUSSION...
Broad region of ongoing convection has produced 3HR rain rates of
one half to one inch along and just south of the I-44 corridor.
Zone of strongest low level upglide will gradually shift
northeastward overnight with the heaviest precip axis following
suite. Forecast has this trend well covered and update will
largely adjust for observed radar trends. Latest data continue to
support a brief lull in convection over the area early Saturday
morning before storms again spread northward across the region.
This additional rainfall has potential to produce rapid onset
flooding given the saturated conditions. An additional concern
will be the brief window of severe weather potential as wind
fields will be intense ahead of the expanding convection.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 42 57 30 63 / 80 80 0 0
FSM 52 65 36 66 / 100 90 0 0
MLC 46 64 31 66 / 100 90 0 0
BVO 38 54 25 61 / 70 70 0 0
FYV 51 61 30 61 / 100 80 0 0
BYV 49 62 31 59 / 100 80 10 0
MKO 45 61 29 64 / 100 90 0 0
MIO 43 55 27 60 / 100 70 0 0
F10 42 60 29 64 / 100 90 0 0
HHW 52 67 37 67 / 80 100 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday afternoon for OKZ049-053-058-062-
063-065>076.
AR...Flood Watch through Saturday afternoon for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...07Hazardous weather outlook, Feb 23, 4:56 PM CST, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CST Fri Feb 23 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CST Fri Feb 23 2018
...HEAVY RAIN IMPACTS CONTINUE THROUGH SATURDAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This evening and Tonight.
FLASH FLOOD.
RISK...Limited.
AREA...Along and southeast of Interstate 44.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Along and southeast of Interstate 44.
ONSET...Ongoing.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Elevated.
AREA...Primarily south of Interstate 40.
ONSET...Ongoing.
DISCUSSION...
Widespread rain with scattered thunderstorms will continue
to spread across much of eastern Oklahoma and northwest
Arkansas this evening. An axis of locally heavy rainfall
is likely southeast of Interstate 44, where additional
amounts of one to two inches are possible this evening
and overnight. These rains will raise the potential for
localized flash flooding. Additionally, several larger
river basins are currently in flood stage and this
will continue or worsen into Saturday.
The highest coverage of thunderstorms through tonight
is expected to be south of Interstate 40. Severe
weather is not likely.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY and MONDAY...No Hazards.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.
EXTENDED DISCUSSION...
Thunderstorms will develop early Saturday morning
across north Texas and spread northeastward through
the day on Saturday. Widespread rains are again
expected southeast of Interstate 44 and flooding
potential will further increase. Additionally,
conditions will become more supportive for a
few severe storms across southeast Oklahoma and
west central Arkansas during the early afternoon
hours. The majority of the showers and thunderstorms
will push further east by Saturday evening, however
any ongoing flooding will continue after the rains
end.
The next storm system is expected to arrive
around the middle of next week which will mark
the return of thunderstorm chances.
weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Feb 23, 9:55 PM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
955 PM CST FRI FEB 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD CHECOTAH 35.47N 95.52W
02/23/2018 MCINTOSH OK TRAINED SPOTTER
SEVERAL COUNTY ROADS UNDERWATER AND A FEW HAVE BEEN
WASHED OUT.
&&
JBMFlash Flood, Benton
- When
- February 24, 3:00 AM CST to 9:30 AM CST
- Where
- Benton County, 3.83 mi N of Bella Vista to 2.59 mi NW of Gateway
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.485, -94.233
Heavy rainfall resulted in the flooding of portions of numerous roads across northern Benton County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, February 24 to 25, 20181 death · 9 injured · $7.2 million · EF2 · 15 events
- Tornadoes and Flash Flooding in Kentucky, February 24 to 25, 20181 death · 1 injured · $2.2 million · EF2 · 48 events
- Tornadoes and Flash Flooding in Arkansas, February 24, 20181 death · 1 injured · $2.3 million · EF2 · 12 events
- Tornadoes and Damaging Winds in Tennessee, February 24, 20182 injured · $8.2 million · EF2 · 16 events
- Tornadoes and Flash Flooding in Ohio, February 24 to 25, 20181 death · $187,000 · EF1 · 15 events
- Tornado in Missouri, February 24, 20185 injured · $2.0 million · EF2 · 1 event
- Tornadoes and Flash Flooding in Missouri, February 24 to 28, 20182 injured · $777,000 · EF2 · 10 events
- Tornadoes and Flash Flooding in Tennessee, February 24 to 25, 20183 injured · $2.5 million · EF1 · 18 events
- Cold in Minnesota, February 24 to 25, 20181 death · 1 event
- Tornado and Flash Flooding in Arkansas, February 24, 2018$102,000 · EF0 · 18 events
- Flash Flooding and Damaging Wind in Indiana, February 24, 2018$112,000 · 52 kt wind · 3 events
- Flash Flood and Damaging Winds in Mississippi, February 24 to 25, 2018$60,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 742675.